MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM ALTEA (CN); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM ALTEA (CN); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11410371
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that an issue was discovered on the magnetom altea (cn).It was stated that the customer found the lower part of the bm head/neck 20 coil surface had been burned with a hole and the diameter was about 10 mm.There was no injury associated with this issue.Siemens has requested additional information in order to investigate the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A follow-up report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
H10: manufacturer narrative: h3, h6: siemens healthineers completed the investigation of the reported event.It was stated in the complaint that a head/neck 20 coil had a burning incident resulting in a hole of the housing of the posterior part with a diameter of about 10 mm.The pillow of the affected coil showed further burning marks.The affected head/neck 20 mr coil (material no.11134340; serial no.(b)(6) was inspected by siemens experts.The investigation of the interior coil revealed signs of fluid contamination inside the coil resulting in corrosion of the copper screws inside the coil housing.The fluid also reached the antenna structure and caused corrosion of the conductor at several positions.Siemens¿ chemistry and electronic department conducted electron microscopy and infrared spectroscopy analyses of the corroded antenna structure and other locations inside the coil.The source of the contamination was identified as the disinfectant spray that the customer sprayed on the coil.Application of disinfectant spray directly on the coil is not recommended, as it increases the risk of the disinfectant penetrating into the coil.In this case, the regular use of the spray led to severe corrosion of the copper conductor, deteriorating the antenna structure.This led to intense local heating due to discharges at the "cross-over" points of the loop conductors.The corrosion of the copper is visible on the conductor as well as on the copper disk right next to the "cross-over" point of different loops, where burning occurred.Discharges at a different "cross-over" points of the conductor led to the severe damage to the antenna structure and housing that was then noticed by the customer.Fluid contamination and internal coil burning due to the fluid contamination can be seen in the pictures taken by siemens experts.To avoid such incidence in the future, siemens advised the customer to avoid direct spraying of disinfectant on the coil but instead wiping the coil with a cloth and to always keep fluids out of the coil.The magnetom lumina, magnetom altea operator manual - coils has instructions regarding the cleaning of local coils and accessories.The problem has been solved at the customer site by replacing the defective head/neck coil.This is the first time to date that siemens have received such complaint.H11: corrected information: d3.The manufacturer street address was corrected.

Brand Name
MAGNETOM ALTEA (CN)
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
TC   19355
4843234198
MDR Report Key21156537
Report Number3002808157-2025-00001
Device Sequence Number15361384
Product Code LNH
UDI-Device Identifier04056869230726
UDI-Public(01)04056869230726
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11410371
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown